Subscribe to:
Hep E-newsletter
Join Us:

New Hepatitis C Treatment - Week 13: A Fighting Chance

| No Comments

This entry was originally published on January 14, 2013 on Don't Bleed On Me. Seriocity Productions is documenting Devon's new treatment and is releasing weekly video updates to show his progress. Reprinted with permission.

In this weeks video (Shot on January 12 2013) Devon Nicholson discusses the side effects he's been experiencing with his skin due to the medication. Almost all Hepatitis C treatment patients report some type of skin problems however Incivek in particular has been known to cause a deadly skin rash known as Stevens Johnson Syndrome.

In the past week Devon's skin problems became worse to the point that his entire body looked like it was sunburnt despite not being exposed to sunlight. The itching associated with the rash was so strong Nicholson felt as though he had bugs crawling under his skin.

After 2 days of experiencing the sensation of non-stop intense itching Devon paged his Hepatitis C nurse who recommended that he go the emergency room.

After being examined and blood tested at the hospital Devon was relieved to be informed that his rash was a direct side effect of the medication and not the fatal Stevens Johnsons Syndrome. Doctors there informed him that the sensation of that rash is usually a "burning" rather than a "bug under the skin" sensation.

The next day Nicholson returned to the hospital for further blood testing and a follow up exam. He was informed by his Hepatitis C specialists nurse Ann Port that he was very lucky the itching sensation didn't become unbearable until the end of his Incivek treatment (he continues the Interferon and Ribavirin medication for the remaining 12 weeks). Unfortunately other patients have had to stop early due to the serious skin side effects caused by the medication.

The doctors Devon has seen as well as his nurse are in agreement that the itching and rash will be reduced as the Incivek gets out of his system. The Ribavirin can still cause a rash known as RIBA rash however it is not as severe a reaction as the Incivek causes.

In this update Nicholson also discusses the importance of "indulging in hobbies" while on treatment to help keep the mind off of side effects.



Devon on:

Leave a comment



Archives

 

Subscribe to Blog

Powered by MT-Notifier

About this Entry

This page contains a single entry by Devon Nicholson Staff published on January 29, 2013 9:15 AM.

Severe Itching Side Effect of Hepatitis C Treatment was the previous entry in this blog.

Update on Devon's Lawsuit Against Abdullah The Butcher is the next entry in this blog.

Find recent content on the main index or look in the archives to find all content.

Devon's Fight Against Hepatitis C on Facebook

Devon on Twitter

Devon on Facebook

Disclaimer

The opinions expressed by the bloggers and by people providing comments are theirs alone. They do not necessarily reflect the opinions of Smart + Strong and/or its employees.

Smart + Strong is not responsible for the accuracy of any of the information contained in the blogs or within any comments posted to the blogs.



© 2014 Smart + Strong. All Rights Reserved. Terms of use and Your privacy